DOI: https://doi.org/10.15588/1607-3274-2020-2-7

MODEL OF TELETRAFFIC BASED ON QUEUEING SYSTEMS E2/HE2/1 WITH ORDINARY AND SHIFTED INPUT DISTRIBUTIONS

V. N. Tarasov, N. F. Bakhareva

Abstract


Context. The study of G/G/1 systems is related to their relevance in the modern theory of teletraffic and, therefore, in the theory of computing systems and networks. In turn, this follows from the fact that it is impossible to obtain solutions for the waiting time in these systems in the final form in the general case with arbitrary laws of the distribution of the input flow and service time. Therefore, the study of such systems for particular cases of input distributions is important. 

Objective. Obtaining a solution for the main system characteristic – the average waiting time in queue for two queuing systems of type G/G/1 with conventional and with shifted second-order Erlang and Hyper-Erlang input distributions.

Method. To solve this problem, we used the classical spectral decomposition method for solving the Lindley integral equation, which plays an important role in the theory of G/G/1 systems. This method allows obtaining a solution for the average waiting time for the considered systems in a closed form. For the practical application of the obtained results, the well-known probability theory moments method is used.

Results. For the first time, spectral expansions of the solution of the Lindley integral equation are obtained for two systems, with the help of which the formulas for the average waiting time in the queue are derived in closed form. The system with shifted Erlang and Hyper-Erlang input distributions provides shorter waiting times for requirements in the queue compared to a conventional system by reducing the coefficients of variation of intervals between requirements and of service time.

Conclusions. Spectral expansions of the solution of the Lindley integral equation for the systems under consideration are obtained and their complete coincidence is proved. Consequently, the formulas for the average waiting time in the queue for these systems are the same, but with modified parameters. These formulas expand and supplement the known queuing theory incomplete formula for the average waiting time for G/G/1 systems with arbitrary laws distributions of input flow and service time. This approach allows us to calculate the average latency for these systems in mathematical packages for a wide range of traffic parameters. All other characteristics of the systems are derived from the waiting time. In addition to the average waiting time, such an approach makes it possible to determine also moments of higher orders of waiting time. Given the fact that the packet delay variation (jitter) in telecommunications is defined as the spread of the waiting time from its average value, the jitter can be determined through the variance of the waiting time. The results are published for the first time. 


Keywords


Erlang and Hyper-Erlang distribution laws, Lindley integral equation, spectral decomposition method, Laplace transform.

Full Text:

PDF

References


Kleinrock L. Queueing Systems, Vol. I: Theory, New York, Wiley, 1975, 417 p.

Tarasov V. N., Bakhareva N. F., Blatov I A. Analysis and calculation of queuing system with delay, Automation and Remote Control, 2015, Vol. 52, No. 11, pp. 1945–1951. DOI: 10.1134/S0005117915110041.

Tarasov V.N. Extension of the Class of Queueing Systems with Delay, Automation and Remote Control, 2018, Vol. 79, No. 12, pp. 2147–2157. DOI: 10.1134/S0005117918120056.

Tarasov V.N. Analysis and comparison of two queueing systems with hypererlangian input distributions, Radio Electronics, Computer Science, Control, 2018, Vol. 47, No. 4, pp. 61–70. DOI 10.15588/1607-3274-2018-4-6.

Tarasov V.N., Bakhareva N.F. Research of queueing systems with shifted erlangian and exponential input distributions, Radio Electronics, Computer Science, Control, 2019, Vol. 48, No. 1, pp. 67–76. DOI 10.15588/1607-32742019-1-7.

Tarasov V.N. The analysis of two queuing systems HE2/M/1 with ordinary and shifted input distributions, Radio

Electronics, Computer Science, Control, 2019, Vol. 49, No. 2, pp. 71–79. DOI: 10.15588/1607-3274-2019-2-8.

Brannstrom N. A. Queueing Theory analysis of wireless radio systems. Appllied to HS-DSCH. Lulea university of technology, 2004, 79 p.

Whitt W. Approximating a point process by a renewal process: two basic methods, Operation Research, 1982, Vol. 30, No. 1, pp. 125–147.

Bocharov P.P., Pechinkin A.V. Queueing Theory. Moscow, Publishing House of Peoples’ Friendship University, 1995, 529 p.

Novitzky S., Pender J., Rand R.H., Wesson E. Nonlinear Dynamics in Queueing Theory: Determining the Size of Oscillations in Queues with Delay, SIAM J. Appl. Dyn. Syst., 18–1 2019, Vol. 18, No. 1, pp. 279–311. DOI: https://doi.org/10.1137/18M1170637.

Kruglikov V. K., Tarasov V. N. Analysis and calculation of queuing-networks using the two-dimensional diffusionapproximation. Automation and Remote Control, 1983, Vol. 44, No. 8, pp. 1026–1034.

RFC 3393 IP Packet Delay Variation Metric for IP Performance Metrics (IPPM) [Electronic resource]. Available at: https://tools.ietf.org/html/rfc3393.

Myskja A. An improved heuristic approximation for the GI/GI/1 queue with bursty arrivals. Teletraffic and datatraffic in a Period of Change. ITC-13. Elsevier Science Publishers, 1991, pp. 683–688.

Liu X. Diffusion approximations for double-ended queues with reneging in heavy traffic, Queueing Systems: Theory and Applications, Springer, 2019, Vol. 91, No. 1, pp. 49–87. DOI: 10.1007/s11134-018-9589-7.

Poojary S., Sharma V. An asymptotic approximation for TCP CUBIC, Queueing Systems: Theory and Applications, 2019, Vol. 91, No. 1, pp. 171–203. DOI: 10.1007/s11134018-9594-x.

Aras A.K., Chen X. & Liu Y. Many-server Gaussian limits for overloaded non-Markovian queues with customer abandonment, Queueing Systems, 2018, Vol. 89, No. 1, pp. 81–125. DOI: https://doi.org/10.1007/s11134-018-9575-0.

Jennings O. B. & Pender J. Comparisons of ticket and standard queues, Queueing Systems, 2016, Vol. 84, No. 1, pp. 145–202. DOI: https://doi.org/10.1007/s11134-0169493-y.

Gromoll H.C., Terwilliger B. & Zwart B. Heavy traffic limit for a tandem queue with identical service times, Queueing Systems, 2018, Vol. 89, No. 3, pp. 213–241. DOI: https://doi.org/10.1007/s11134-017-9560-z.

Legros B. M/G/1 queue with event-dependent arrival rates, Queueing Systems, 2018, Vol. 89, No. 3, pp. 269– 301. DOI: https://doi.org/10.1007 /s11134-017-9557-7

Bazhba M., Blanchet J., Rhee CH., et al. Queue with heavy-tailed Weibull service times, Queueing Systems, 2019, Vol. 93, No. 11, pp. 1–32. https://doi.org/10.1007/s11134-019-09640-z

Adan I., D’Auria B., Kella O. Special volume on ‘Recent Developments in Queueing Theory’ of the third ECQT conference. Queueing Systems, 2019, pp. 1–190. DOI: https://doi.org/10.1007/s11134-019-09630-1

Adan I., D’Auria B., Kella O. Special volume on ‘Recent Developments in Queueing Theory’ of the third ECQT conference: part 2, Queueing Systems, 2019, pp. 1–2. DOI: https://doi.org/10.1007/s11134-019-09637-8.

Tibi D. Martingales and buffer overflow for the symmetric shortest queue model. Queueing Systems, Vol. 93, 2019, pp. 153–190. DOI:10.1007/s11134-01909628-9.

Jacobovic R., Kella O. Asymptotic independence of regenerative processes with a special dependence

structure, Queueing Systems, Vol. 93, 2019, pp. 139–152. DOI:10.1007/s11134-019-09606-1.


GOST Style Citations


1. Kleinrock L. Queueing Systems, Vol. I: / L. Kleinrock Theory, New York: Wiley, 1975, 417 p.

2. Тарасов В. Н. Анализ и расчет системы массового обслуживания с запаздыванием / В. Н. Тарасов, Н. Ф. Бахарева, И. А. Блатов // Автоматика и телемеханика. – 2015. – № 11. – С. 51–59. DOI: 10.1134/S0005117915110041.

3. Тарасов В.Н. Расширение класса систем массового обслуживания с запаздыванием / В. Н. Тарасов // Автоматика и телемеханика. – 2018. – № 12. – С. 57–70. DOI: 10.1134/S0005117918120056.

4. Тарасов В. Н. Анализ и сравнение двух систем массового обслуживания с гиперэрланговскими входными распределениями / В. Н. Тарасов // Радиоэлектроника, информатика, управление. – 2018. – № 4. – С. 61–70. DOI 10.15588/1607-3274-2018-4-6.

5. Тарасов В. Н. Исследование систем массового обслуживания с сдвинутыми эрланговскими и экспоненциальными входными распределениями / В. Н. Тарасов, Н.Ф. Бахарева // Радиоэлектроника, информатика, управление. – 2019. – № 1. – С. 67–76. DOI 10.15588/1607-3274-2019-1-7.

6. Тарасов В. Н. Анализ двух систем массового обслуживания HE2/M/1 с обычными и сдвинутыми входными распределениями / В. Н. Тарасов // Радиоэлектроника, информатика, управление. – 2019. – № 2. – С. 71–79. DOI: 10.15588/1607-3274-2019-2-8.

7. Brannstrom N. A Queueing Theory analysis of wireless radio systems / N. Brannstrom – Appllied to HS-DSCH. Lulea university of technology, 2004. – 79 p.

8. Whitt W. Approximating a point process by a renewal process: two basic methods / W. Whitt // Operation Research. – 1982. – № 1. – P. 125–147.

9. Бочаров П.П. Теория массового обслуживания / П. П. Бочаров, А. В. Печинкин. – М.: Изд-во РУДН, 1995. – 529 c.

10. Novitzky S. Nonlinear Dynamics in Queueing Theory: Determining the Size of Oscillations in Queues with Delay / S. Novitzky, J. Pender, R.H. Rand, E. Wesson // SIAM J. Appl. Dyn. Syst. – 2019. – Vol. 18, № 1. – P. 279–311. DOI: https://doi.org/10.1137/18M1170637.

11. Kruglikov V. K. Analysis and calculation of queuingnetworks using the two-dimensional diffusionapproximation / V. K. Kruglikov, V. N. Tarasov // Automation and Remote Control. – 1983. – Vol. 44, № 8. – P. 1026–1034.

12. RFC 3393 IP Packet Delay Variation Metric for IP Performance Metrics (IPPM) [Электронный ресурс]. – Режим доступа: https://tools.ietf.org/html/rfc3393.

13. Myskja A. An improved heuristic approximation for the GI/GI/1 queue with bursty arrivals / A. Myskja // Teletraffic
and datatraffic in a Period of Change, ITC-13. Elsevier Science Publishers. – 1991. – P. 683–688.

14. Liu X. Diffusion approximations for double-ended queues with reneging in heavy traffic / X. Liu // Queueing Systems: Theory and Applications. – 2019. – Vol. 91, №. 1. – P. 49– 87. DOI: 10.1007/s11134-018-9589-7.

15. Poojary S. An asymptotic approximation for TCP CUBIC / S. Poojary, V. Sharma // Queueing Systems: Theory and Applications. – 2019. – Vol. 91, № 1. – P. 171–203. DOI: 10.1007/s11134-018-9594-x.

16. Aras A.K. Many-server Gaussian limits for overloaded non-Markovian queues with customer abandonment / A.K. Aras, X. Chen, Y. Liu // Queueing Systems. – 2018. – Vol. 89, № 1. – P. 81–125. DOI: https://doi.org/10.1007/s11134-018-9575-0

17. Jennings O.B. Comparisons of ticket and standard queues / O. Jennings, J. Pender // Queueing Systems. – 2016. – Vol. 84, № 1. – P. 145–202. DOI: https://doi.org/10.1007/s11134-016-9493-y

18. Gromoll H.C. Heavy traffic limit for a tandem queue with identical service times / H.C. Gromoll, B. Terwilliger, B. Zwart // Queueing Systems. – 2018. – Vol. 89, № 3. – P. 213–241. DOI: https://doi.org/10.1007/s11134-0179560-z

19. Legros B. M/G/1 queue with event-dependent arrival rates / B. Legros // Queueing Systems. – 2018. – Vol. 89, № 3. – P. 269–301. DOI: https://doi.org/10.1007 /s11134-017-9557-7

20. Bazhba M. Queue with heavy-tailed Weibull service times / M. Bazhba, J. Blanchet, CH. Rhee // Queueing Systems. – 2019. – Vol. 93, № 11. – P. 1–32. https://doi.org/10.1007/s11134-019-09640-z

21. Adan I. Special volume on ‘Recent Developments in Queueing Theory’ of the third ECQT conference / I. Adan, B. D’Auria, O. Kella // Queueing Systems. – 2019. – P. 1– 190. DOI: https://doi.org/10.1007/s11134-019-09630-1

22. Adan I. Special volume on ‘Recent Developments in Queueing Theory’ of the third ECQT conference: part 2 / I. Adan, B. D’Auria, O. Kella // Queueing Systems. – 2019. – P. 1–2. DOI: https://doi.org/10.1007/s11134-01909637-8.

23. Tibi D. Martingales and buffer overflow for the symmetric shortest queue model / D. Tibi // Queueing Systems. – 2019. – Vol. 93. – P. 153–190. DOI:10.1007/s11134-019-09628-9.

24. Jacobovic R. Asymptotic independence of regenerative processes with a special dependence structure / R. Jacobovic, O. Kella // Queueing Systems. – 2019. – Vol. 93. – P. 139–152. DOI:10.1007/s11134-019-096061.







Copyright (c) 2020 V. N. Tarasov, N. F. Bakhareva

Creative Commons License
This work is licensed under a Creative Commons Attribution-ShareAlike 4.0 International License.

Address of the journal editorial office:
Editorial office of the journal «Radio Electronics, Computer Science, Control»,
National University "Zaporizhzhia Polytechnic", 
Zhukovskogo street, 64, Zaporizhzhia, 69063, Ukraine. 
Telephone: +38-061-769-82-96 – the Editing and Publishing Department.
E-mail: rvv@zntu.edu.ua

The reference to the journal is obligatory in the cases of complete or partial use of its materials.